Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 55, NWS Corpus Christi, TX

June 22, 2004San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 22, 2004, 12:48 PM CDT for San Patricio County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2004, 12:48 PM CDT (17:48 UTC)
Expired
Jun 22, 2004, 2:45 PM CDT
In force
117 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 25 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2207 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 221754
FFWCRP
TXC409-221945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1248 PM CDT TUE JUN 22 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SAN PATRICIO COUNTY IN TEXAS

* UNTIL 245 PM CDT

* AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
VERY HEAVY RAIN FROM GREGORY TO PORTLAND DRIFTING SLOWLY NORTHEAST. 
RADAR ESTIMATES WIDESPREAD 1 TO 2 INCHES OF RAINFALL HAVE ACROSS 
EASTERN SAN PATRICIO COUNTY WITH ISOLATED SPOTS AROUND PORTLAND  
RECEIVING BETWEEN 2 AND 2 1/2 INCHES. ADDITIONAL RAINFALL WILL 
POSSIBLY TRAIN OVER AREAS OF EASTERN SAN PATRICIO COUNTY DURING THE 
NEXT HOUR PRODUCING UP TO ANOTHER 2 INCHES OF RAINFALL IN SOME SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

LAT...LON 2787 9727 2783 9735 2787 9737 2786 9746
          2810 9745 2812 9731 2796 9718 2787 9714
          2779 9722

$$

JR
1 follow-up statement
000 
WGUS74 KCRP 221908
FFSCRP
TXC409-221945-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
204 PM CDT TUE JUN 22 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SAN 
PATRICIO COUNTY UNTIL 245 PM CDT TUESDAY AFTERNOON...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL WERE OCCURRING ACROSS PORTIONS OF 
SOUTHEASTERN SAN PATRICIO COUNTY. RADAR ESTIMATES 2 TO 3 INCHES OF 
RAINFALL HAVE FALLEN OVER THE PAST FEW HOURS FROM GREGORY TO 
PORTLAND...WITH ISOLATED SPOTS OF 3 TO 4 INCHES. ADDITIONAL SHOWERS 
AND THUNDERSTORMS DEVELOPING OVER CORPUS CHRISTI AND CORPUS CHRISTI 
BAY WILL TRAIN NORTHEAST INTO SOUTHEASTERN SAN PATRICIO COUNTY OVER 
THE NEXT HOUR...PRODUCING AN ADDITIONAL 1 TO 2 INCHES IN SOME SPOTS 
BETWEEN PORTLAND AND INGLESIDE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.

LAT...LON 2786 9726 2786 9730 2793 9738 2806 9725
          2791 9715 2779 9722

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:41 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 22, 9:41 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
941 AM CDT TUE JUN 22 2004

OUTFLOW BOUNDARY CURRENTLY BISECTING THE CWA FROM SOUTHWEST TO
NORTHEAST WILL LIKELY REMAIN QUASI-STATIONARY THROUGH THE AFTERNOON
AND SERVE AS A LOW-LEVEL FORCING MECHANISM AS THE ATMOSPHERE REMAINS
SUFFICIENTLY MOIST AND UNSTABLE. THRUST OF DYNAMICS ASSOCIATED WITH
A 500HPA SHORTWAVE REMAINS NORTH OF THE CWA. HOWEVER...STRONG AND
PERSISTENT 250HPA DIFFLUENCE WILL COMPENSATE AND PROVIDE UPPER-LEVEL
FORCING. WILL ACCORDINGLY MAINTAIN LIKELY POPS AND THE FLASH FLOOD
WATCH FOR LOCALLY HEAVY RAIN. WILL ADJUST WINDS PER THE RUC SOLUTION
AND LOWER TEMPERATURES A FEW DEGREES NORTH AND WEST OF THE OUTFLOW
BOUNDARY. WESTERN EDGE OF THE LOW-LEVEL JET ARGUES MAINTAINING SCEC
CONDITIONS FOR THE BAYS AND MARGINAL SCA CONDITIONS FOR THE
NEARSHORE/OFFSHORE WATERS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING ALL ZONES THROUGH 6 AM WED.
SCA FOR THE GULF WATERS TODAY.

&&

85
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT TUE JUN 22 2004

TXZ229>234-239>247-231100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP
TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT.  HEAVY
RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT.
RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH
TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES
POSSIBLE.  THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT
AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO
PERSIST OVER THE AREA.  HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON
WEDNESDAY.  AS THE UPPER SYSTEM MOVES AWAY FROM THE
AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA
CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TR/WC

In the hours before

Special weather statement, Jun 22, 12:12 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1212 PM CDT TUE JUN 22 2004

TXZ243>245-221815-
ARANSAS-NUECES-SAN PATRICIO-
1212 PM CDT TUE JUN 22 2004

...FUNNEL CLOUDS POSSIBLE OVER THE COASTAL BEND...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLIDAY BEACH
TO PORTLAND TO CORPUS CHRISTI...MOVING EAST-NORTHEAST AROUND 20 MPH.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS ALONG AND AHEAD OF THIS LINE. MOST OF THESE FUNNEL CLOUDS
WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU
SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL
DOES REACH THE GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:11 PM CDTFlash Flood WarningCRPNueces2 hr
Jun 22, 3:04 PM CDTSevere Thunderstorm WarningCRPKleberg41 min
Jun 22, 3:10 PM CDTFlash Flood WarningCRPNueces3 hr
Jun 22, 3:25 PM CDTFlash Flood WarningCRPKleberg3 hr
Jun 22, 5:20 PM CDTSpecial Marine WarningCRP55 min
Jun 22, 5:34 PM CDTTornado WarningCRPKleberg26 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.